Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 181, NWS Birmingham, AL

June 14, 2012Jefferson County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 14, 2012, 7:41 PM CDT for Jefferson County, Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 7:41 PM CDT (00:41 UTC)
Expired
Jun 14, 2012, 8:30 PM CDT
In force
49 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 7:55 PM CDTHAIL 13 Sw Valley Creek, ALREPORTED ALONG PLEASANT VIEW RD IN THE NORTH JOHNS COMMUNITY. ONE TREE WAS ALSO REPORTED DOWN IN THE SAME AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WUUS54 KBMX 150041
SVRBMX
ALC073-150130-
/O.NEW.KBMX.SV.W.0181.120615T0041Z-120615T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEFFERSON COUNTY IN ALABAMA...

* UNTIL 830 PM CDT

* AT 736 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ALABAMA
  ADVENTURE...OR NEAR HUEYTOWN...AND MOVING SOUTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH JOHNS AND WELLER.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 6...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 110...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3351 8702 3332 8689 3324 8705 3325 8707
      3328 8707 3329 8712 3330 8713 3332 8718
      3335 8719 3337 8723 3339 8723 3340 8725
      3341 8725
TIME...MOT...LOC 0042Z 060DEG 10KT 3340 8707

$$

27
2 follow-up statements
128 
WWUS54 KBMX 150054
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 PM CDT THU JUN 14 2012

ALC073-150130-
/O.CON.KBMX.SV.W.0181.000000T0000Z-120615T0130Z/
JEFFERSON AL-
754 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEFFERSON COUNTY UNTIL 830 PM CDT...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NORTH JOHNS...OR 6 MILES SOUTHWEST OF HUEYTOWN...MOVING SOUTHWEST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTH JOHNS AND WELLER.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 6...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 110...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3351 8702 3332 8689 3324 8705 3325 8707
      3328 8707 3329 8712 3330 8713 3332 8718
      3335 8719 3337 8723 3339 8723 3340 8725
      3341 8725
TIME...MOT...LOC 0054Z 060DEG 10KT 3338 8710

$$

27
152 
WWUS54 KBMX 150111
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 PM CDT THU JUN 14 2012

ALC073-150130-
/O.CON.KBMX.SV.W.0181.000000T0000Z-120615T0130Z/
JEFFERSON AL-
811 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEFFERSON COUNTY UNTIL 830 PM CDT...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NORTH JOHNS...OR 10 MILES SOUTHWEST OF HUEYTOWN...MOVING SOUTHWEST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  WELLER.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 106...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3343 8707 3332 8699 3328 8707 3329 8712
      3330 8713 3332 8718 3335 8719 3337 8723
TIME...MOT...LOC 0111Z 060DEG 10KT 3336 8715

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:10 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 14, 7:10 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT THU JUN 14 2012

.UPDATE...
AVIATION.

&&

.DISCUSSION...

A VERY UNSTABLE AIRMASS HAS DEVELOPED ACROSS CENTRAL ALABAMA THIS
AFTERNOON AHEAD OF A FRONT APPROACHING FROM THE WEST OVER NORTHERN
GEORGIA. BEHIND THE FRONT...COOLER AND DRIER AIR WAS FILTERING IN
FROM THE NORTHEAST WITH UPPER 70S AND LOWER 80S TEMPERATURES AND
DEWPOINTS NOW IN THE LOWER 60S ACROSS NORTHERN GEORGIA. THE FRONT
WAS NEARING OUR FAR NORTHEAST COUNTIES AND IS EXPECTED TO
TRAVERSE ACROSS THE EASTERN PORTIONS OF THE STATE DURING THE
EVENING HOURS. AS IT DOES SO...SCATTERED SHOWERS AND STORMS WILL
CONTINUE TO DEVELOP AND GENERALLY INCREASE IN COVERAGE. ANY STORM
THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING AN ISOLATED
DAMAGING WIND GUST UP TO 60 MPH AND VERY HEAVY RAINFALL THAT COULD
PRODUCE SOME LOCALIZED FLOODING DUE TO THE VERY SLOW MOVING NATURE
OF THE STORMS. THE LATEST RUC ANALYSIS INDICATES THAT LFC'S HAVE
DROPPED WITH THE HEATING OF THE DAY ACROSS CENTRAL AND EASTERN
PORTIONS OF THE STATE WITH SB CAPES FROM 2500-3000 J/KG. SHOWERS
AND STORMS WILL CONTINUE TO PROPAGATE WESTWARD THROUGH THE EVENING
FINALLY DECREASING IN STRENGTH WITH THE LOSS OF DAYTIME HEATING.

AS THE FRONT CONTINUES TO MOVE WESTWARD ACROSS THE STATE AND
EASTERLY FLOW SETS UP ON FRIDAY...A FEW SCATTERED SHOWERS AND
STORMS WILL CONTINUE TO BE POSSIBLE AHEAD OF THE FRONT FOR OUR
WESTERN COUNTIES...AND WE WILL HAVE TO MONITOR THE MESOSCALE
CONDITIONS JUST LIKE TODAY FOR THE POSSIBILITY OF MORE WIDESPREAD
SHOWER AND STORM DEVELOPMENT.

FAIRLY BENIGN CONDITIONS LOOK TO RETURN TO THE SOUTHEAST FOR THE
LONG TERM PERIOD...AS AN EASTERLY FLOW REMAINS OVER THE WEEKEND
AND SHIFTING TO THE SOUTHEAST BY EARLY NEXT WEEK. TEMPERATURES
LOOK TO BE A BIT COOLER WITH THE EASTERLY FLOW WITH GENERALLY
UPPER 80S TO PERHAPS 90 DEGREES THROUGH THE WEEKEND AND WARMING UP
ONCE AGAIN BY TUESDAY AND WEDNESDAY OF NEXT WEEK. WITH HIGH
PRESSURE ALOFT AND AT THE SURFACE IN CONTROL...THE CHANCE OF ANY
WIDESPREAD THUNDERSTORM DEVELOPMENT LOOKING FAIRLY LIMITED.

56/GDG

&&

.AVIATION...
00Z TAF DISCUSSION.

QUASI-STATIONARY FRONT LOCATED ACROSS SOUTHERN ALABAMA NEAR
TOI/MGM...WITH A TROUGH EXTENDING NORTHWARD NEAR THE INTERSTATE 65
CORRIDOR. ADDITIONALLY...NUMEROUS OUTFLOW BOUNDARIES ARE GENERALLY
MOVING WESTWARD ACROSS CENTRAL ALABAMA EARLY THIS EVENING. SHOWERS
AND THUNDERSTORMS WILL BE MORE NUMEROUS NEAR MGM/TOI BUT SOME
CONVECTION WILL DEVELOP NORTHWARD NEAR TCL. THINK BHM/EET WILL BE
SPARED FOR THE MOST PART. ACTIVITY NEAR ANB IS VERY SLOW MOVING AND
WILL EVENTUALLY DISSIPATE. THEREFORE...HAVE MENTION OF PREVAILING
AND TEMPO FOR SEVERAL LOCATIONS FOR A FEW HOURS. THIS CONVECTION
SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING. BEYOND THE
CONVECTIVE ACTIVITY...EXPECT GENERALLY VFR CONDITIONS BUT DID
MENTION SOME MVFR FOG AT ANB/MGM/TOI AFTER 06Z. THE SURFACE TROUGH
SHOULD BE ACROSS WESTERN ALABAMA ON FRIDAY AND ADDED VCTS FOR TCL.
OVERALL CONFIDENCE IS NOT THAT HIGH BUT FEEL TCL IS WARRANTED AND
TOO LOW ANYWHERE ELSE.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  88  65  86  61 /  30  10   0   0   0
ANNISTON    68  87  65  85  62 /  30  10   0   0   0
BIRMINGHAM  70  88  68  87  64 /  20  20  10   0   0
TUSCALOOSA  71  90  68  89  65 /   0  30  10   0  10
CALERA      69  88  67  87  64 /  30  30  10   0   0
AUBURN      69  86  66  85  63 /  50  10  10   0   0
MONTGOMERY  71  88  67  87  64 /  40  20  10   0  10
TROY        69  86  65  86  62 /  50  20  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19/56
Hazardous weather outlook, Jun 14, 7:17 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CDT THU JUN 14 2012

ALZ011>015-017>050-160030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
717 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL 10 PM GENERALLY FOR
AREAS NEAR INTERSTATE 65. THE THREATS WILL BE DAMAGING WINDS AND
LARGE HAIL. THE STORMS WILL WEAKEN AND EVENTUALLY DISSIPATE AFTER
10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 14, 6:18 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CDT THU JUN 14 2012

ALZ044-150000-
MONTGOMERY AL-
618 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTGOMERY COUNTY UNTIL
700 PM CDT...

AT 613 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR EMERALD MOUNTAIN...OR 8 MILES SOUTH OF WETUMPKA...
MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MONTGOMERY...
  AUBURN UNIVERSITY IN MONTGOMERY...
  BOYLSTON...
  MONTGOMERY ZOO...
  PINEDALE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3234 8649 3243 8635 3241 8631 3245 8633
      3250 8625 3247 8623 3246 8619 3243 8619
      3243 8613 3242 8612 3242 8608 3240 8605
      3242 8604 3240 8602 3211 8625
TIME...MOT...LOC 2318Z 046DEG 10KT 3242 8617

27
Special weather statement, Jun 14, 6:25 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CDT THU JUN 14 2012

ALZ043-150000-
ELMORE AL-
625 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELMORE COUNTY UNTIL 700
PM CDT...

AT 622 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BLUE RIDGE...OR NEAR WETUMPKA...MOVING WEST AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ELMORE...
  COOSADA...
  WETUMPKA MUNICIPAL AIRPORT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3245 8634 3257 8634 3255 8611 3242 8609
      3243 8619 3246 8619 3247 8623 3250 8626
      3247 8629 3249 8631 3247 8631 3245 8632
      3241 8631 3241 8632
TIME...MOT...LOC 2325Z 078DEG 12KT 3248 8619

27
Special weather statement, Jun 14, 6:33 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 PM CDT THU JUN 14 2012

ALZ028-150015-
CLAY AL-
633 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAY COUNTY UNTIL 715 PM
CDT...

AT 631 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BARFIELD...OR 5 MILES NORTHWEST OF LINEVILLE...
MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
EXTREMELY HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LINEVILLE...
  ASHLAND...
  SPRINGHILL...
  MELLOW VALLEY...
  MILLERVILLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3315 8569 3319 8599 3349 8590 3349 8587
      3348 8587 3347 8589 3347 8579 3349 8576
      3349 8566
TIME...MOT...LOC 2333Z 010DEG 7KT 3337 8580

27
Special weather statement, Jun 14, 6:44 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT THU JUN 14 2012

ALZ024-150030-
JEFFERSON AL-
644 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON COUNTY
UNTIL 730 PM CDT...

AT 641 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BRIGHTON...OR NEAR HUEYTOWN...MOVING SOUTHWEST AT 5
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HUEYTOWN...
  BESSEMER...
  SYLVAN SPRINGS...
  ALABAMA ADVENTURE...
  NORTH JOHNS...

&&

LAT...LON 3342 8681 3324 8704 3325 8706 3325 8707
      3328 8707 3328 8708 3329 8710 3346 8724
      3358 8692
TIME...MOT...LOC 2345Z 052DEG 7KT 3346 8697

27
Special weather statement, Jun 14, 7:00 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT THU JUN 14 2012

ALZ042-044-150045-
LOWNDES AL-MONTGOMERY AL-
700 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY AND EASTERN
LOWNDES COUNTIES UNTIL 745 PM CDT...

AT 659 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HOPE HULL...OR 6 MILES SOUTH OF MONTGOMERY...MOVING
SOUTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WOODCREST...
  SPRAGUE...
  HOPE HULL...
  DANNELLY FIELD...
  CANTELOUS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3203 8645 3228 8662 3240 8626 3214 8616
TIME...MOT...LOC 0000Z 062DEG 9KT 3228 8632

27
Special weather statement, Jun 14, 7:38 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT THU JUN 14 2012

ALZ023-024-150130-
JEFFERSON AL-TUSCALOOSA AL-
738 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TUSCALOOSA AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 830 PM CDT...

AT 736 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ALABAMA ADVENTURE...OR NEAR HUEYTOWN...MOVING
SOUTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NORTH JOHNS...
  TANNEHILL IRONWORKS STATE PARK...
  LAKE VIEW...
  ABERNANT...
  VANCE...

&&

LAT...LON 3351 8702 3332 8689 3324 8705 3325 8708
      3322 8711 3322 8712 3324 8713 3322 8717
      3320 8720 3318 8720 3315 8725 3336 8736
TIME...MOT...LOC 0038Z 060DEG 10KT 3340 8705

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:00 PM CDTSpecial Weather StatementBMXMontgomery45 min
Jun 14, 7:38 PM CDTSpecial Weather StatementBMXJefferson52 min
Jun 14, 7:59 PM CDTAreal Flood AdvisoryBMXBlount2 hr
Jun 14, 8:05 PM CDTSpecial Weather StatementBMXTuscaloosa40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.